Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is the irritation around my vulva due to a yeast infection?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Posted Sun, 6 May 2012 in Women's Health
Answered by Dr. Shanthi.E 1 hour later

Thanks for posting your query.

Your symptoms suggests something like a fungal infection of the vulva.

It should have subsided with the anti-fungal treatment that you had earlier taken.

It does not suggest a Vulval cancer, you need not worry.

It is good that your PAP smear and pelvic examination are normal which makes cervical cancer very unlikely.

Vulval cancer is also unlikely, because it presents with vulval mass.

The yeast infection is treatable, I suggest you to take another course of anti-fungal treatment.

You should be fine, You can also consult your Gynaecologist regarding this.

Also maintain good personal hygiene like keeping the area clean and dry, wear cotton undergarments to reduce the itching.

Hope I have answered your query. I will be available for your follow up queries if any.

Wishing you a speedy recovery.

Above answer was peer-reviewed by
Follow-up: Is the irritation around my vulva due to a yeast infection? 10 hours later
Thank you for your quick respond. I thought that the first treatment would have cured the infection and symptoms. I didn't expect for the irritation to return. Is this normal for yeast infection? I just saw my OB the other day and he prescribed another antifungal cream. I've been using the cream for 3 nights now and the irritation has not gone away. I also applied the cream around the outside area as well. You mentioned about taking another course of antifungal treatment. Do you mean by the pill or cream? Should I wait till I complete the treatment to see any difference?
Answered by Dr. Shanthi.E 2 hours later
Hello again,

Thanks for writing back to me.

Yeast infection is typically characterised by intense itching and continuous irritation and is almost diagnostic of a fungal infection.

I feel the first treatment was not adequate and has not cured the infection completely.

About taking another course of the antifungal treatment, I meant oral pills.
You can still continue to apply the cream locally but I suggest you to take oral antifungals as well.

I also suggest you to take a minimum of 3 doses of the oral antifungal tablet on alternate days for the infection to get cured completely. Please discuss this with your gynaecologist.

I suggest you to take the oral antifungal tablets along with the present treatment to make the healing faster and complete.

Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor